Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

June 16, 2012Garfield County, Oklahoma

NWS Norman, OK issued this special weather statement at Jun 16, 2012, 9:13 PM CDT for Garfield County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2012, 9:13 PM CDT (02:13 UTC)
Expired
Jun 16, 2012, 10:00 PM CDT
In force
47 min
Issued by
NWS Norman, OK

County Garfield County, OK

The radar

The Vance AFB radar (KVNX), 44 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3139 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3139 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WWUS84 KOUN 170214
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CDT SAT JUN 16 2012

OKZ007-012-170300-
GRANT OK-GARFIELD OK-
913 PM CDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND 
NORTHERN GARFIELD COUNTIES UNTIL 1000 PM CDT...

AT 913 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ENID... 
MOVING NORTHEAST AT 10 MPH. 

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER... 
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE... 
FREQUENT CLOUD TO GROUND LIGHTNING... 

LOCATIONS IMPACTED INCLUDE...
ENID...POND CREEK...BRECKENRIDGE...KREMLIN...HUNTER...FAIRMONT AND 
NORTH ENID. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING 
WEATHER CONDITIONS.

&&

LAT...LON 3657 9748 3629 9774 3645 9801 3673 9789
TIME...MOT...LOC 0211Z 204DEG 10KT 3641 9782 

$$

MBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 16, 8:35 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 16, 8:35 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CDT SAT JUN 16 2012

.UPDATE...
SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT ACROSS
PORTIONS OF THE FA. HOWEVER THE SEVERE POTENTIAL HAS BEEN GREATLY
REDUCED... AND A FEW STRONG STORMS MAY STILL BE POSSIBLE. ONE OR
MORE COMPLEXES COULD MOVE ACROSS THE FA OVERNIGHT. OTHERWISE...
WARM AND HUMID NIGHT EXPECTED TONIGHT. WILL SEND UPDATES SHORTLY.

MAXWELL
&&

.PREV DISCUSSION... /ISSUED 634 PM CDT SAT JUN 16 2012/

AVIATION...
00Z TAFS... MAINLY VFR CONDITIONS WITH HIGH TO MID LEVEL CLOUDS
THROUGH THE TAF PERIOD. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE TONIGHT... ESPECIALLY THIS EVENING.
HOWEVER... WITH THE HIT OR MISS NATURE OF THE ACTIVITY CHANCES ARE
TOO LOW AT ANY ONE LOCATION FOR MENTION IN THE TAFS. THUNDERSTORMS
MAY CONTINUE OVERNIGHT IF ONE OR MORE COMPLEXES DEVELOP. VARIABLE
STRONG WINDS WILL BE POSSIBLE NEAR ANY THUNDERSTORMS.

PREV DISCUSSION... /ISSUED 119 PM CDT SAT JUN 16 2012/

DISCUSSION...
THUNDERSTORMS ARE EXPECTED LATER TODAY IN THE NORTHERN HALF OF
OKLAHOMA WHERE CAPE IS LARGE AND INHIBITION IS SMALL IN THE
PROXIMITY OF THE OUTFLOW ZONE. HIGHEST POPS ARE ALONG THE KANSAS
BORDER. THUNDERSTORMS WOULD MOVE VERY SLOWLY TO THE SOUTH OR
SOUTHEAST POSSIBLY CREATING SOME SMALL-SCALE FLOODING SITUATIONS
THIS EVENING. OVERNIGHT A COMPLEX OF THUNDERSTORMS MAY AGAIN
AFFECT NORTHERN OKLAHOMA. AFTER SUNDAY MORNING HOT AND HUMID AND
RAINLESS CONDITIONS ARE EXPECTED THE FIRST HALF OF NEXT WEEK. BY
THURSDAY A FRONT IS FORECAST TO SLOW ITS SOUTHWARD MOTION OVER
KANSAS. THIS WOULD GIVE NORTHERN OKLAHOMA CHANCES FOR RAIN
THURSDAY AND FRIDAY, BUT THE INCREASE OF THE UPPER RIDGE MAY KEEP
ANY CHANCE FOR RAIN AWAY FROM THE SOUTHERN THIRD OF OKLAHOMA. THE
HEAT AND HUMIDITY PERSIST BEYOND THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  91  71  93 /  20  20  10   0
HOBART OK         71  94  70  96 /  20  10  10   0
WICHITA FALLS TX  72  94  72  96 /  20  10  10   0
GAGE OK           67  98  70  96 /  40  10  10   0
PONCA CITY OK     70  88  72  93 /  40  30  10   0
DURANT OK         71  90  71  93 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/17
Hazardous weather outlook, Jun 16, 8:10 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT SAT JUN 16 2012

OKZ004>048-050>052-TXZ083>090-171100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
810 PM CDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT
ACROSS THE AREA WITH THE BEST CHANCES OVER THE NORTHERN HALF
OF OKLAHOMA. HOWEVER...ORGANIZED SEVERE WEATHER IS UNLIKELY.

DISCUSSION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED THROUGH MIDNIGHT CDT TONIGHT AS THE AIR IS MOIST
AND UNSTABLE. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED DUE TO WEAK FORCING AND WEAK ATMOSPHERIC WINDS...
THE STRONGEST STORMS MAY PRODUCE GUSTY WINDS UP TO 55 MPH
AND HAIL UP TO THE SIZE OF NICKELS.

AFTER MIDNIGHT CDT TONIGHT...THERE IS A LOW CHANCE ONE OR
MORE COMPLEXES OF THUNDERSTORMS MAY DEVELOP OR MOVE INTO
OKLAHOMA AND WESTERN NORTH TEXAS FROM THE WEST AND NORTHWEST.
IF THIS OCCURS...THERE IS A LOW CHANCE FOR GUSTY WINDS UP TO
55 MPH AND HAIL UP TO THE SIZE OF NICKELS AS THE AIR WILL
BE UNSTABLE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES IS POSSIBLE WITH ANY
STORM TONIGHT AS STORMS WILL GENERALLY BE SLOW MOVERS. THIS
MAY CAUSE MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY LINGER ACROSS PARTS OF NORTHERN OKLAHOMA INTO
SUNDAY MORNING WITH GUSTY WINDS AND HEAVY RAINFALL. THE NEXT
CHANCE OF STORMS WILL ARRIVE THURSDAY AND FRIDAY AS A COLD
FRONT APPROACHES THE REGION.

OTHER HAZARDOUS WEATHER...
NONE.

MBS/MAXWELL

In the hours before

Special weather statement, Jun 16, 6:50 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT SAT JUN 16 2012

OKZ016-017-022-023-170030-
CUSTER OK-BLAINE OK-CADDO OK-WASHITA OK-
650 PM CDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER...
SOUTHWESTERN BLAINE...NORTHWESTERN CADDO AND NORTHEASTERN WASHITA
COUNTIES UNTIL 730 PM CDT...

AT 650 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WEATHERFORD...MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...HYDRO AND BRIDGEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3549 9890 3569 9876 3557 9834 3536 9845
TIME...MOT...LOC 2346Z 318DEG 15KT 3558 9868

MBS
Special weather statement, Jun 16, 7:00 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT SAT JUN 16 2012

OKZ011-017-170045-
BLAINE OK-MAJOR OK-
700 PM CDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLAINE AND
SOUTHEASTERN MAJOR COUNTIES UNTIL 745 PM CDT...

AT 700 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HITCHCOCK...
MOVING NORTHWEST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
WATONGA...OKEENE...CANTON...LONGDALE...HITCHCOCK...CANTON LAKE...
EAGLE CITY...ISABELLA...HOMESTEAD AND SOUTHARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3594 9821 3581 9840 3592 9863 3616 9863
      3630 9822
TIME...MOT...LOC 2354Z 142DEG 12KT 3604 9838

MBS
Special weather statement, Jun 16, 8:34 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
834 PM CDT SAT JUN 16 2012

OKZ012-170215-
GARFIELD OK-
834 PM CDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARFIELD COUNTY UNTIL
915 PM CDT...

AT 834 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAUKOMIS...
MOVING NORTHEAST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ENID...WAUKOMIS...COVINGTON...BRECKENRIDGE...FAIRMONT...DOUGLAS...
BISON AND VANCE AIR FORCE BASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3629 9757 3618 9788 3634 9800 3652 9774
TIME...MOT...LOC 0128Z 237DEG 6KT 3630 9788

MBS
Special weather statement, Jun 16, 8:35 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CDT SAT JUN 16 2012

OKZ005-006-170215-
WOODS OK-ALFALFA OK-
835 PM CDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WOODS AND
NORTHWESTERN ALFALFA COUNTIES UNTIL 915 PM CDT...

AT 835 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAMBERT...
MOVING NORTHWEST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
CHEROKEE...LAMBERT...INGERSOLL AND DRIFTWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3674 9826 3662 9850 3679 9861 3693 9835
TIME...MOT...LOC 0128Z 151DEG 18KT 3672 9847

MBS
Special weather statement, Jun 16, 9:12 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
912 PM CDT SAT JUN 16 2012

OKZ006-007-170300-
GRANT OK-ALFALFA OK-
912 PM CDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT AND
NORTHEASTERN ALFALFA COUNTIES UNTIL 1000 PM CDT...

AT 912 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF WAKITA...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WAKITA AND MANCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3695 9766 3668 9804 3678 9823 3700 9815
      3700 9780
TIME...MOT...LOC 0211Z 214DEG 11KT 3681 9805

MBS
Special weather statement, Jun 16, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CDT SAT JUN 16 2012

OKZ007-012-170300-
GRANT OK-GARFIELD OK-
913 PM CDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND
NORTHERN GARFIELD COUNTIES UNTIL 1000 PM CDT...

AT 913 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ENID...
MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ENID...POND CREEK...BRECKENRIDGE...KREMLIN...HUNTER...FAIRMONT AND
NORTH ENID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3657 9748 3629 9774 3645 9801 3673 9789
TIME...MOT...LOC 0211Z 204DEG 10KT 3641 9782

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:00 PM CDTSpecial Weather StatementOUNBlaine45 min
Jun 16, 8:34 PM CDTSpecial Weather StatementOUNGarfield41 min
Jun 16, 8:35 PM CDTSpecial Weather StatementOUNAlfalfa40 min
Jun 16, 9:12 PM CDTSpecial Weather StatementOUNGrant48 min
Jun 16, 9:18 PM CDTSevere Thunderstorm WarningOUNGrant30 min
Jun 16, 10:18 PM CDTSpecial Weather StatementOUNGrant27 min
Jun 17, 2:51 PM CDTSpecial Weather StatementOUNLove39 min
Jun 17, 3:46 PM CDTSpecial Weather StatementOUNMurray29 min
Jun 17, 4:14 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray46 min
Jun 17, 4:21 PM CDTSpecial Weather StatementOUNLove24 min
Jun 17, 4:48 PM CDTAreal Flood AdvisoryOUNGarvin, Murray3 hr
Jun 17, 5:18 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens42 min
Jun 17, 5:24 PM CDTSpecial Weather StatementOUNJefferson36 min
Jun 17, 6:07 PM CDTSpecial Weather StatementOUNStephens23 min
Jun 17, 3:53 PM CDTSpecial Weather StatementOUNClay37 min
Jun 17, 4:19 PM CDTSpecial Weather StatementOUNClay26 min
Jun 17, 4:51 PM CDTSpecial Weather StatementOUNClay24 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.